New Results on Einstein and $\eta$-Einstein tangent sphere bundles

Main Article Content

Simona-Luiza Druta-Romaniuc

Abstract

We complete the results from [14] concerning tangent sphere bundles of constant radius $r$, previously valid for nonflat base manifolds of dimension $n>2$, by taking as base manifold an arbitrary $2$-dimensional space form
$(M,g)$. We derive expressions for the metric ${}^rG$ induced on $T_rM$ by a natural diagonal metric from $TM$, such that $(T_rM,{}^rG)$ is an Einstein manifold, i.e. its Ricci tensor field is $Ric=\rho\cdot{}^rG$. In particular, if the metric is induced by the Sasaki metric, $T_rM$ is an Einstein manifold if and only if $(M,g)$ has positive constant sectional curvature $c$, $r=\frac{\sqrt{c}}{c}$, $\rho=\frac{c}{2}$, or $(M,g)$ is flat, and then $T_rM$ is Ricci-flat. Moreover, we show that for a flat $n$-dimensional Riemannian manifold $(M,g)$, $T_rM$ is Einstein with respect to the metric induced by the natural diagonal metric from $TM$ if and only if $n=2$, $(T_rM,{}^rG)$ is Ricci flat, and a certain function coefficient of the metric vanishes. Finally, we consider the Sasakian manifold $(T_rM,\varphi,\xi,\eta,G)$ from \cite{DrutaOpr} and provide a simpler characterization of the $\eta$--Einstein Sasakian tangent sphere bundles in terms of rational expressions involving the coefficients of the metric, the dimension of the base manifold, and the radius $r$.

Article Details

How to Cite
Druta-Romaniuc, S.-L. (2026). New Results on Einstein and $\eta$-Einstein tangent sphere bundles. Tamkang Journal of Mathematics, 58(1). https://doi.org/10.5556/j.tkjm.58.2027.5837
Section
Papers

References

[1] M. T. K. Abbassi and G. Calvaruso, g-Natural contact metrics on unit tangent sphere bundles, Monatsh. Math., 151 (2007), 2, 89–109.

[2] M. T. K. Abbassi and G. Calvaruso, On Einstein Riemannian g–natural metrics on unit tangent sphere bundles, Ann. Global Anal. Geom., 38 (2010), 1, 11–20.

[3] M. T. K. Abbassi and O. Kowalski, On g-natural metrics with constant scalar curvature on unit tangent sphere bundles, Topics in almost Hermitian geometry and related fields, World Sci. Publ., Hackensack, NJ, 2005, 1–29.

[4] D. E. Blair, Riemannian Geometry of Contact and Symplectic Manifolds, Progress in Mathematics, Birkhäuser, (2002), xii, 260 pp.

[5] E. Boeckx, When are the tangent sphere bundles of a Riemannian manifold reductible?, Trans. Amer. Math. Soc., 355 (2003), 2885–2903.

[6] E. Boeckx, D. Perrone and L. Vanhecke, Unit tangent sphere bundles and two-point homogeneous spaces, Periodica Mathematica Hungarica, 36 (1998), 79–95.

[7] E. Boeckx and L. Vanhecke, Geometry of the unit tangent sphere bundle, Public. Dep. de Geometría y Topología, Univ. Santiago de Compostela (Spain), 89 (1998), 5–17.

[8] E. Boeckx and L. Vanhecke, Geometry of Riemannian manifolds and their unit tangent sphere bundles, Publ. Math. Debrecen, 57 (2000), 3–4, 509–533.

[9] E. Boeckx and L. Vanhecke, Harmonic and minimal vector fields on tangent and unit tangent bundles, Diff. Geom. Appl., 13 (2000), 77–93.

[10] E. Boeckx and L. Vanhecke, Unit tangent sphere bundles with constant scalar curvature, Czechoslovak Math. J., 51 (2001), 523–544.

[11] G. Calvaruso, Contact metric geometry on the unit tangent sphere bundle, Contact and Symmetric Manifolds, Kowalski O. et al. (eds) Complex, Boston: Birkauser, (2005), 41–57.

[12] G. Calvaruso and D. Perrone, Homogeneous and H-contact unit tangent sphere bundles, J. Aust. Math. Soc., 88 (2010), 323–337.

[13] Y. D. Chai, S. H. Chun, J. H. Park, and K. Sekigawa, Remarks on η-Einstein unit tangent bundles, Monaths. Math., 155 (2008), 1, 31–42.

[14] S. L. Druţă and V. Oproiu, Tangent sphere bundles of natural diagonal lift type, Balkan J. Geom. Appl., 15 (2010), 1, 53–67.

[15] S. L. Druţă-Romaniuc and V. Oproiu, Tangent sphere bundles which are η-Einstein, Balkan J. Geom. Appl., 16 (2011), 2, 48–61.

[16] I. Kolář, P. Michor and J. Slovak, Natural Operations in Differential Geometry, Springer Verlag, Berlin, 1993.

[17] O. Kowalski and M. Sekizawa, Natural transformations of Riemannian metrics on manifolds to metrics on tangent bundles – a classification, Bull. Tokyo Gakugei Univ. (4), 40 (1988), 1–29.

[18] O. Kowalski and M. Sekizawa, On tangent sphere bundles with small and large constant radius, Ann. Global Anal. Geom., 18 (2000), 207–219.

[19] O. Kowalski and M. Sekizawa, On the scalar curvature of tangent sphere bundles with arbitrary constant radius, Bull. Greek Math. Soc., 44 (2000), 17–30.

[20] O. Kowalski and M. Sekizawa, On Riemannian geometry of tangent sphere bundles with arbitrary constant radius, Archivum Mathematicum, 44 (2008), 5, 391–401.

[21] M. I. Munteanu, Some aspects on the geometry of the tangent bundles and tangent sphere bundles of a Riemannian manifold, Mediterr. J. Math., 5 (2008), 1, 43–59.

[22] P. T. Nagy, On the tangent sphere bundle of a Riemannian 2-manifold, Tôhoku Math. J., 29 (1977), 203–208.

[23] P. T. Nagy, Geodesics on the tangent sphere bundle of a Riemannian manifold, Geom. Dedicata, 7 (1978), 233–243.

[24] B. Opozda, The geometry of the tangent and sphere bundles over statistical manifolds, Results Math., 80 (2025), Article number 60.

[25] V. Oproiu, Some classes of natural almost Hermitian structures on the tangent bundles, Publ. Math. Debrecen, 62 (2003), 561–576.

[26] J. H. Park and K. Sekigawa, Notes on tangent sphere bundles of constant radii, J. Korean Math. Soc., 46 (2009), 6, 1255–1265.

[27] J. H. Park and K. Sekigawa, When are the tangent sphere bundles of a Riemannian manifold η–Einstein?, Ann. Global Anal. Geom., 36 (2009), 3, 275–284.

[28] Y. Tashiro, On contact structures on tangent sphere bundles, Tohoku Math. J., 21 (1969), 117–143.

[29] K. Yano and V. Ishihara, Tangent and Cotangent Bundles, M. Dekker Inc., New York, 1973.